MAUDE Adverse Event Report: MEDTRONIC MEXICO CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-5-15-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a concerto coil that could not be detached.It was reported that the coil was prepared and used per the instructions for use (ifu).However, the coil could not be detached despite multiple attempts with the instant detacher (id) and by manual method.The coil was removed and replaced to complete the procedure.There was no harm or injury to the patient.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received that prior to coil non-detachment, there were no issues encountered.There was no pushwire damage observed after removal from the patient.The patient's weight at the time of the reported event is unknown.It is unknown how many attempts were made to detach the coil using the instant detacher.The instant detacher lot number is unknown.It is unknown how many attempts were made to detach the coil using the manual method.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis the concerto coil visual inspection/damage location details: no damages were found with the introducer sheath.Dried blood was found within the sheath and on the device.The actuator interface was securely attached to the coupler tube.There is no evidence of detachment attempts at this location.The pusher found kinked proximal to the break indicator; however, the break indicator was unbroken.Therefore, no evidence of manual detachment attempts was found at this location.The pusher was bent at ~39.7cm from the proximal end.The coin was out of the lumen stop.Blood was under the ptfe shrink tubing and within the lumen stop.No damages were found with the lumen stop.The coin was undamaged.The implant coil was already detached within the introducer sheath.No damages were found with the introducer sheath.Testing/analysis ¿ high resistance was found when retracting the pusher from within the introducer sheath.The shield coil became stretched during the extraction.The implant coil could not be removed form the introducer sheath.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" could not be confirmed.There was no evidence of any detachment attempts using an instant detacher or by manual method.Customer reported multiple detachment attempts using an instant detacher and at least one attempt using manual method.The coin was found already out of the lumen stop, with the implant coil already detached within the introducer sheath.It is likely the kink/bent pusher caused the release wire to retract and the coin to exit the lumen stop, detaching the device.It is possible the kink/bend occurred due to advancing against resistance.Customer reported no damage to the pusher after removal; therefore, the root cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16947884
Report Number9612164-2023-02087
Device Sequence Number20422126
Product Code KRD
UDI-Device Identifier00847536044937
UDI-Public00847536044937
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2025
Device Model NumberNV-5-15-HELIX
Device Catalogue NumberNV-5-15-HELIX
Device Lot Number224307761
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer05/17/2023
06/26/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date05/25/2023
07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown